Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 17, 2015, 4:16 PM EDT for Crawford County, Macon County, Taylor County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2015, 4:16 PM EDT (20:16 UTC)
- Expired
- Jul 17, 2015, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
Counties Crawford County, GA, Macon County, GA, Taylor County, GA
The radar
The Robins AFB radar (KJGX), 65 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
594
WWUS82 KFFC 172016
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT FRI JUL 17 2015
GAZ080-081-093-094-172100-
MACON GA-TAYLOR GA-CRAWFORD GA-PEACH GA-
416 PM EDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON...TAYLOR...CRAWFORD AND
PEACH COUNTIES UNTIL 500 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROBERTA...MOVING SOUTHWEST AT 15 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORT VALLEY...BUTLER...ROBERTA...MARSHALLVILLE...REYNOLDS...
POTTERVILLE...GARDEN VALLEY...HICKS...LEE POPE...HORNS...FICKLING
MILL...KNOXVILLE...NAKOMIS AND WHITEWATER STATE PARK.
LAT...LON 3277 8399 3256 8383 3232 8406 3261 8433
TIME...MOT...LOC 2016Z 059DEG 11KT 3266 8402
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:28 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 17, 3:28 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT FRI JUL 17 2015 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... CURRENT RADAR LOOP SHOWS SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POPPING UP ACROSS EASTERN AND CENTRAL PORTIONS OF THE CWA. THESE SHOWERS ARE DEVELOPING A BIT FURTHER NORTH THAN ORIGINALLY EXPECTED BUT BUT AREAL COVERAGE IS SPOT ON. WE STILL HAVE A DRIER AIRMASS OVER THE REGION BUT MOISTURE WILL SLOWLY INCREASE THROUGH THE WEEKEND AS THE MAIN UPPER LEVEL RIDGE RETRIES BACK TO THE WEST. EXPECTING DIURNALLY DRIVEN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MORE OF THE AREA TOMORROW WITH THE INCREASED MOISTURE AND WEAKENING RIDGE. LOOKS LIKE WE ARE GETTING BACK INTO A MORE SUMMERLIKE PATTERN FOR THIS REGION. TEMPS ALSO EXPECTED TO BE MAINLY IN THE 90S WITH 80S IN THE MOUNTAINS. 01 .LONG TERM /SUNDAY THROUGH FRIDAY/... NO SIGNIFICANT CHANGES WERE MADE TO THE LONG TERM FORECAST GRIDS. MODELS TRENDS REMAIN ESSENTIALLY UNCHANGED. PLEASE SEE THE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 PREVIOUS LONG TERM DISCUSSION /SATURDAY NIGHT THROUGH THURSDAY/... THE UPPER LEVEL RIDGING SHIFTS WEST THROUGH THE WEEKEND...BRINGING A NW FLOW ACROSS THE AREA BY EARLY TUESDAY. THIS ALLOWS A WEAKENING SURFACE FRONT TO DRIFT SOUTHWARD. PROXIMITY OF THE SURFACE BOUNDARY WILL BRING AN INCREASED CHANCE OF DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK...HOWEVER INCREASE WILL BE NOMINAL AT BEST. GUIDANCE IS CONSISTENT SHOWING MID 90S FOR AFTERNOON HIGHS THROUGH THE EXTENDED PERIODS. ATWELL && .AVIATION... 18Z UPDATE... MOSTLY VFR CONDITIONS ACROSS THE AREA BUT THERE ARE SOME SHOWERS AND ISOLATE THUNDERSTORMS DEVELOPING ACROSS CENTRAL GA. FOR NOW LOOKS LIKE MCN WILL BE THE ONLY TAF SITE AFFECTED BY THE PRECIPITATION SO INTRODUCED A TEMPO GROUP INTO THE MCN TAF THROUGH 23Z. ALL IN ALL VFR CEILINGS AND VSBYS SHOULD PERSIST THROUGH THE TAF PERIOD. WINDS ARE MAINLY OUT OF THE EAST BUT THEY SHOULD TURN TO THE SW BY DAYBREAK SAT THEN TO THE NW BY SAT AFTERNOON. WIND SPEEDS WILL STAY 10KT OR LESS THROUGH THE PERIOD. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 98 74 97 / 10 30 20 30 ATLANTA 74 95 76 94 / 10 30 20 30 BLAIRSVILLE 66 90 68 89 / 10 30 20 30 CARTERSVILLE 71 96 72 94 / 10 30 20 20 COLUMBUS 76 99 77 97 / 10 30 20 30 GAINESVILLE 73 95 75 93 / 10 30 20 30 MACON 73 99 75 98 / 30 30 20 30 ROME 71 96 73 95 / 10 30 20 20 PEACHTREE CITY 72 96 73 94 / 10 30 20 30 VIDALIA 74 97 75 96 / 40 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: DODGE...EMANUEL...JOHNSON...LAURENS...MONTGOMERY... TELFAIR...TOOMBS...TREUTLEN...WHEELER. && SHORT TERM...01 LONG TERM....20 AVIATION...01
Hazardous weather outlook, Jul 17, 5:07 AM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 507 AM EDT FRI JUL 17 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 507 AM EDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS CENTRAL AND EAST GEORGIA BETWEEN 2PM AND 8 PM. WEATHER HAZARDS EXPECTED... OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS SATURDAY THROUGH WEDNESDAY. STRONG GUSTY WINDS... FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 17, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT FRI JUL 17 2015
GAZ080-081-093-094-172100-
MACON GA-TAYLOR GA-CRAWFORD GA-PEACH GA-
416 PM EDT FRI JUL 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON...TAYLOR...CRAWFORD AND
PEACH COUNTIES UNTIL 500 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROBERTA...MOVING SOUTHWEST AT 15 MPH.
HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORT VALLEY...BUTLER...ROBERTA...MARSHALLVILLE...REYNOLDS...
POTTERVILLE...GARDEN VALLEY...HICKS...LEE POPE...HORNS...FICKLING
MILL...KNOXVILLE...NAKOMIS AND WHITEWATER STATE PARK.
LAT...LON 3277 8399 3256 8383 3232 8406 3261 8433
TIME...MOT...LOC 2016Z 059DEG 11KT 3266 8402The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:55 PM EDT | Special Weather Statement | FFC | Houston, Macon | 50 min |
| Jul 17, 5:11 PM EDT | Special Weather Statement | FFC | Wilkinson | 49 min |
| Jul 17, 6:44 PM EDT | Special Weather Statement | FFC | Bleckley | 46 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.